Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 417, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 7, 2011, 3:27 PM EDT for Charlotte County, Virginia. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2011, 3:27 PM EDT (19:27 UTC)
- Expired
- Jul 7, 2011, 4:05 PM EDT
- In force
- 38 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Charlotte County, VA
The radar
The Norfolk radar (KAKQ), 139 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 3:45 PM EDT | TSTM WND DMG | 3 Nne Cullen, VA | TREE DOWN |
| Jul 7, 3:50 PM EDT | TSTM WND DMG | 1 N Charlotte Court Hou, VA | A TREE WAS BLOWN DOWN ON WOODFORK ROAD JUST NORTH OF THE COMMUNITY OF CHARLOTTE COURT HOUSE. |
| Jul 7, 3:50 PM EDT | TSTM WND DMG | 3 Nw Charlotte Court Ho, VA | TREE DOWN ON BRADNER DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
104
WUUS51 KRNK 071927
SVRRNK
VAC037-072030-
/O.NEW.KRNK.SV.W.0417.110707T1927Z-110707T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT THU JUL 7 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 430 PM EDT.
* AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CHARLOTTE COURT HOUSE...AND
MOVING NORTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
DRAKES BRANCH...
CHARLOTTE COURT HOUSE...
CULLEN...
MADISONVILLE...
ABILENE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3693 7848 3696 7873 3712 7874 3719 7870
3720 7865 3716 7861 3715 7859 3715 7853
3709 7848 3708 7844 3705 7844
TIME...MOT...LOC 1927Z 229DEG 4KT 3706 7864
$$3 follow-up statements
979
WWUS51 KRNK 071938
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT THU JUL 7 2011
VAC037-072030-
/O.CON.KRNK.SV.W.0417.000000T0000Z-110707T2030Z/
CHARLOTTE VA-
338 PM EDT THU JUL 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN CHARLOTTE COUNTY...
AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CULLEN...OR NEAR
CHARLOTTE COURT HOUSE. THIS STORM WAS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
CHARLOTTE COURT HOUSE...
CULLEN...
ABILENE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3693 7848 3696 7873 3712 7874 3719 7870
3720 7865 3716 7861 3715 7859 3715 7853
3709 7848 3708 7844 3705 7844
TIME...MOT...LOC 1938Z 192DEG 1KT 3711 7863
$$436
WWUS51 KRNK 071951
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT THU JUL 7 2011
VAC037-072030-
/O.CON.KRNK.SV.W.0417.000000T0000Z-110707T2030Z/
CHARLOTTE VA-
351 PM EDT THU JUL 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN CHARLOTTE COUNTY...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CULLEN...OR NEAR
CHARLOTTE COURT HOUSE. THIS STORM WAS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
CULLEN...
ABILENE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3697 7847 3699 7868 3707 7867 3713 7869
3720 7865 3716 7861 3715 7859 3715 7853
3709 7848 3708 7844 3705 7844
TIME...MOT...LOC 1952Z 192DEG 1KT 3711 7863
$$332
WWUS51 KRNK 072005
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
405 PM EDT THU JUL 7 2011
VAC037-072015-
/O.CAN.KRNK.SV.W.0417.000000T0000Z-110707T2030Z/
CHARLOTTE VA-
405 PM EDT THU JUL 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHARLOTTE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3697 7847 3699 7868 3707 7867 3713 7869
3720 7865 3716 7861 3715 7859 3715 7853
3709 7848 3708 7844 3705 7844
TIME...MOT...LOC 2005Z 192DEG 1KT 3711 7863
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:18 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 7, 3:18 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 318 PM EDT THU JUL 7 2011 .SYNOPSIS... A WEAK FRONTAL BOUNDAY WILL REMAIN JUST TO OUR NORTH UNTIL AN UPPER LEVEL DISTRUBANCE SWEEPS IT THROUGH THE AREA LATE FRIDAY AFTERNOON AND EVENING. THE FRONT WILL CONTINUE SOUTH OF THE AREA ON SATURDAY AS HIGH PRESSURE BEGINS TO WORK ITS WAY INTO THE REGION. THIS HIGH WILL HELP OUR WEATHER PATTERN TREND HOTTER AND DRIER INTO THE FIRST HALF OF NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... CONVECTION CONTINUES TO FIRE THIS AFTERNOON ACROSS PRIMARILY THE SOUTHWESTERN PORTIONS OF THE AREA. SOME ACTIVITY WAS ALSO NOTED OVER SOUTHEASTERN PARTS OF THE AREA. EXPECT COVERAGE TO SLOWLY EXPAND AND DEVELOP NORTHWARD THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. AM NOT EXPECTING A COMPLETE DISSIPATION OF ACTIVITY AS WAS EXPERIENCED LAST NIGHT. WITH THE APPROACH OF A SHORTWAVE TROUGH THROUGH KENTUCKY...AND SMALL PIECES OF ENERGY RACING NORTHEAST IN ADVANCE OF IT...WILL BE KEEPING AT LEAST A SLIGHT CHANCE OF SHOWERS AND STORMS ACROSS THE REGION...WITH THE BEST CHANCES IN THE SOUTHEAST WHERE THERE IS A WEAK INDICATION ONE OF THOSE SMALL PIECES OF ENERGY MAY CROSS LATER TONIGHT. FOR FRIDAY...WE ARE EXPECTING A VERY GENEROUS COVERAGE OF SHOWERS AND STORMS THROUGH THE DAY...WITH THE BEST COVERAGE AND HEAVIEST RAIN FROM ROUGHLY NOON AND ONWARD AS THE SHORTWAVE OVER KENTUCKY APPROACHES. THE FRONT THAT HAS BEEN STALLED JUST NORTH OF OUR AREA WILL FINALLY BE GIVEN A STRONG PUSH TO THE SOUTH AND INTO OUR REGION. THE POSSIBILITY EXISTS FOR LOCALLY HEAVY RAIN WITH THE STORMS AS MOISTURE POOLS IN ADVANCE OF THE APPROACHING WAVE/FRONT. WILL HIGHLIGHT THIS CONCERN FOR FRIDAY AFTERNOON IN THE HAZARDOUS WEATHER OUTLOOK. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... MODELS HAVE SHORT WAVE APPROACHING THE COUNTY WARNING AREA FROM THE WEST IN EASTERN KENTUCKY AT 00Z/8PM SATURDAY...THEN CROSSING EAST OF THE COUNTY WARNING AREA BY 12Z SATURDAY. ECMWF IS THE FASTEST BRING THIS WAVE THROUGH THE MID ATLANTIC BUT OTHER MODELS SUGGEST IT MAY TAKE MOST OF THE MORNING ON SATURDAY WHEN THE SURFACE LOW MOVES TO THE EAST TO PUSH THE COLD FRONT SOUTH AND THE DEEPER MOISTURE SOUTH AND EAST OF THE FORECAST AREA. WILL MENTION THE THREAT OF HEAVY RAIN IN THE HAZARDOUS WEATHER OUTLOOK FOR FRIDAY NIGHT. BASED HIGHS AND LOWS MAINLY ON MAV GUIDANCE. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... STARTING THE EXTENDED PERIOD WITH A 594 DM UPPER RIDGE CENTERED OVER THE TENNESSEE VALLEY. RIDGE KEEPS WARM 850 MB TEMPERATURES...AROUND +20...OVER THE FORECAST AREA ON MONDAY. TUESDAY THROUGH THURSDAY THE RIDGE RETROGRADES AND TROFFING SLOWLY DEVELOPS OVER THE EASTERN UNITED STATES. A COLD FRONT WILL ENTER THE MID ATLANTIC REGION ON TUESDAY AND SLOWLY MOVE SOUTH INTO THE CAROLINAS BY THURSDAY. THIS WILL BRING A CHANCE FOR DAILY SHOWERS AND THUNDERSTORMS BACK INTO THE FORECAST FOR TUESDAY THROUGH THURSDAY. MAXIMUM TEMPERATURES WILL BE 5 TO 10 DEGREES ABOVE NORMAL ON MONDAY THEN CLOSER TO NORMAL THROUGH THE REST OF THE PERIOD WITH MORE CLOUDS AND PRECIPITATION IN THE AREA. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... ISOLATED CONVECTION IS STARTING TO DEVELOP BETWEEN KTBN-KROA. ANTICIPATE FURTHER DEVELOPMENT AS THE AFTERNOON PROGRESSES WITH THE BEST COVERAGE IN THIS SAME AREA. CONFIDENCE IN PINPOINTING WHEN/IF ANY GIVEN CELL WILL CROSS A TERMAINAL SITE IS LOW. HAVE TRIED TO REFLECT THIS WITH AN APPENDED...CB...SUFFIX AT THE END OF THE CLOUD GROUP IN EACH TAF. WHEN/IF CONFIDENCE OF ARRIVAL OF ANY SHRA/TSRA AT ANY TAF SITE INCREASES...AMENDMENTS WILL BE ISSUED. OVERNIGHT...ANTICIPATE COVERAGE TO WANE...BUT PERHAPS SLOWER THAN WHAT WAS REALIZED WEDNESDAY EVENING. THE APPORACH OF A SHORTWAVE TROUGH OVER KENTUCKY MAY HELP THE PRECIPITATION LAST LONGER. ANOTHER BOUT OF MORNING PATCHY FOG IS ANTICIPATE IN THE MOUNTAIN AND RIVER VALLEYS...AND AT LOCATIONS THAT RECEIVE HEAVY DOWNPOURS TODAY. THROUGH MIDDAY ON THURSDAY...COVERAGE OF SHOWERS AND STORMS WILL BE ON THE INCREASE FROM WEST TO EAST WITH THE ARRIVAL OF THE SHORTWAVE TROUGH. HAVE AGAIN APPENDED...CB...TO CLOUD GROUP IN THE TAFS TO ACCOUNT FOR THE ARRIVAL. SHRA/TSRA WITH SUB-VFR CONDITIONS ARE MORE LIKELY ACROSS THE REGION FRIDAY AFTERNOON AND EVENING. FRIDAY NIGHT INTO SATURDAY...PATCHY FOG...SOME DENSE IS EXPECTED ACROSS THE AREA AS MOST LOCATIONS WILL HAVE RECEIVED SOME RAIN FROM THE PRECIPITATION ON FRIDAY AND FRIDAY EVENING. SATURDAY MORNING FOG/STRATUS BURNS OFF WITH THE APPROACH OF DRIER HIGH PRESSURE. CANNOT RULE OUT ISOLATED/SCATTERED DEVELOPMENT ACROSS THE SOUTH BY THE AFTERNOON. HIGH PRESSURE BUILDS OVER THE AREA BY EARLY NEXT WEEK. ANTICIPATE LITTLE IF ANY PRECIPITATION...AND MORNING FOG UNTIL SOILS HAVE A CHANCE TO DRY OUT UNDER THE HIGH. && .HYDROLOGY... LOCALLY HEAVY RAIN IS POSSIBLE FRIDAY AFTERNOON INTO FRIDAY EVENING WITH THE APPROACH AND PASSAGE OF A COLD FRONT AND UPPER LEVEL DISTURBANCE. THE THREAT IS HIGHLIGHTED IN THE HAZARDOUS WEATHER OUTLOOK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...AMS LONG TERM...AMS AVIATION...DS HYDROLOGY...
Hazardous weather outlook, Jul 7, 3:31 AM EDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 331 AM EDT THU JUL 7 2011 NCZ003>006-019-020-VAZ014-016-017-022>024-032>035-043>047-058-059- 080745- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-MONTGOMERY-CARROLL- FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 331 AM EDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED DAMAGING WINDS AND HAIL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRIMARILY FRIDAY AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>013-015-018>020-WVZ042>045-080745- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 331 AM EDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL MAY OCCUR THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED DAMAGING WINDS AND HAIL WILL BE POSSIBLE AGAIN FRIDAY INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 2:04 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
204 PM EDT THU JUL 7 2011
NCZ001-002-VAZ012-015-071900-
ALLEGHANY NC-ASHE NC-GRAYSON VA-WYTHE VA-
204 PM EDT THU JUL 7 2011
...SCATTERED THUNDERSTORMS WILL AFFECT ALLEGHANY...ASHE...GRAYSON
AND WYTHE COUNTIES...
AT 202 PM EDT...A THUNDERSTORM WITH HEAVY RAINFALL WAS LOCATED 7
MILES SOUTHWEST OF SPEEDWELL...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR ELK CREEK AROUND 215 PM AND CRIPPLE CREEK
AROUND 245 PM.
LAT...LON 3672 8142 3675 8133 3676 8128 3678 8126
3687 8103 3661 8111 3650 8144Special weather statement, Jul 7, 2:57 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
257 PM EDT THU JUL 7 2011
VAZ015-016-071930-
CARROLL VA-GRAYSON VA-
257 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND GRAYSON COUNTIES...
AT 253 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FRIES...MOVING
EAST AT 5 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR FRIES AROUND 330 PM.
LAT...LON 3657 8112 3677 8106 3685 8086 3685 8085
3666 8086Special weather statement, Jul 7, 3:21 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT THU JUL 7 2011
VAZ059-072000-
CHARLOTTE VA-
321 PM EDT THU JUL 7 2011
...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE COUNTY...
AT 319 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHARLOTTE
COURT HOUSE...MOVING EAST AT 10 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR CHARLOTTE COURT HOUSE AROUND 330 PM...DRAKES
BRANCH AROUND 340 PM...ABILENE AROUND 355 PM AND KEYSVILLE AROUND 400
PM.
LAT...LON 3692 7848 3697 7874 3713 7874 3714 7851
3712 7850 3711 7850 3709 7848 3708 7844
3705 7844The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:04 PM EDT | Special Weather Statement | RNK | Grayson | 56 min |
| Jul 7, 2:57 PM EDT | Special Weather Statement | RNK | City of Galax | 33 min |
| Jul 7, 3:21 PM EDT | Special Weather Statement | RNK | Charlotte | 39 min |
| Jul 7, 4:22 PM EDT | Special Weather Statement | RNK | Halifax | 53 min |
| Jul 7, 4:38 PM EDT | Special Weather Statement | RNK | Pulaski | 37 min |
| Jul 7, 4:53 PM EDT | Flash Flood Warning | RNK | Halifax | 3 hr |
| Jul 7, 5:04 PM EDT | Flash Flood Warning | RNK | Pulaski | 3 hr |
| Jul 7, 5:52 PM EDT | Special Weather Statement | RNK | Smyth | 38 min |
| Jul 7, 5:59 PM EDT | Special Weather Statement | RNK | Carroll | 31 min |
| Jul 7, 6:07 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 23 min |
| Jul 7, 7:02 PM EDT | Special Weather Statement | RNK | City of Danville | 28 min |
| Jul 7, 7:36 PM EDT | Special Weather Statement | RNK | City of Martinsville | 54 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.